eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Compare drugs       Ask question       Write review       Answered/ Unanswered       Reviews

Review: could Metformin cause Leg swelling (Foot, leg, and ankle swelling)?

Summary: Leg swelling is found among people who take Metformin, especially for people who are female, 40-49 old, have been taking the drug for 2 - 5 years, also take medication Metformin hydrochloride, and have High blood cholesterol.

We study 97,426 people who have side effects while taking Metformin from FDA and social media. Among them, 15 have Leg swelling. Find out below who they are, when they have Leg swelling and more.

You are not alone: join a mobile support group for people who take Metformin and have Leg swelling >>>

 

 

 

 

Metformin

Metformin has active ingredients of metformin hydrochloride. It is often used in diabetes. (latest outcomes from 100,962 Metformin users)

Leg swelling

Leg swelling has been reported by people with high blood pressure, depression, high blood cholesterol, gastroesophageal reflux disease, hypothyroidism. (latest reports from 1,395 Leg swelling patients)

On Dec, 30, 2014: 97,386 people reported to have side effects when taking Metformin. Among them, 15 people (0.02%) have Leg Swelling.

Trend of Leg swelling in Metformin reports

Time on Metformin when people have Leg swelling * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Leg swelling7.14%14.29%7.14%7.14%35.71%14.29%14.29%

Gender of people who have Leg swelling when taking Metformin * :

FemaleMale
Leg swelling73.33%26.67%

Age of people who have Leg swelling when taking Metformin * :

0-12-910-1920-2930-3940-4950-5960+
Leg swelling0.00%0.00%0.00%0.00%13.33%33.33%26.67%26.67%

Severity of Leg swelling when taking Metformin ** :

leastmoderateseveremost severe
Leg swelling0.00%53.33%46.67%0.00%

How people recovered from Leg swelling ** :

while on the drugafter off the drugnot yet
Leg swelling20.00%20.00%60.00%

Top conditions involved for these people * :

  1. High blood cholesterol (5 people, 33.33%)
  2. Diabetes (5 people, 33.33%)
  3. Hypothyroidism (4 people, 26.67%)
  4. Depression (3 people, 20.00%)
  5. High blood pressure (3 people, 20.00%)

Top co-used drugs for these people * :

  1. Metformin hydrochloride (5 people, 33.33%)
  2. Lipitor (3 people, 20.00%)
  3. Vitamin d (3 people, 20.00%)
  4. Lisinopril (3 people, 20.00%)
  5. Levothyroxine sodium (3 people, 20.00%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you have Leg Swelling while taking Metformin?

You are not alone! Join a mobile support group:
- support group for people who take Metformin and have Leg Swelling
- support group for people who take Metformin
- support group for people who have Leg Swelling

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Metformin, Leg swelling

You may be interested at these reviews (Write a review):

  • Blood sugar level while taking veltrex
    I been taking Veltrex for a viral infection in my eye for 3 days and today my blood sugar was 448.My normal blood sugar runs around 146.
  • Avastin--swelling of leg and foot--macular degeneration (2 responses)
    I had my first shot of Avastin for Macular Degeneration in April 2014. My left leg and foot began swelling so much that I was sent to the ER. Doctors thought it was another blood clot, but it was not.

    This is December and the swelling is worse.
  • Hair loss with metformin hydrochloride usage
    I have been taking the drug Metformin Hydrochloride for about 5 months and definitely find that I am losing hair which is a problem I have never experienced. Always had the healthiest hair, no problems. Well, I am finding that I am losing lair significantly and feel that the manufacturer of this drug should post that this is a side effect as so many have been complaining of the same side effect. I also began having problems with my teeth and always prided myself of having great teeth with no problems. I also understand that if there is a deficiency of Vitamin B12 that this together with taking this drug can cause these issues of hair loss and mouth/teeth problems. Again; I feel this should be totally and more readily informed to anyone taking this drug. I don't feel that anyone should have to give up things important to them to maintain a healthy way of living...I am going to see my physician and discuss what other options that may exist as I am not feeling very comfortable with this drug and the side effects I am experiencing.
  • Ranexa and erectile dysfunction
    I have experienced moderate ED with taking multiple heart and NO meds. This has been manageable and acceptable. Cardiologist added Ranexa (Ranalozine) 3 weeks ago and I am now experiencing complete erectile and ejaculatory failure.
  • Victoza and liver cancer (cholangiocarcinoma)
    My husband was recently diagnosed with stage 4 liver cancer after taking Victoza for several years. The doctor discontinued the Victoza when the cancer was diagnosed but he actually started feeling better after he stopped it until the cancer started progressing. Since cholangiocarcinoma nd pancreatic cancer are similar, is there a link between Victoza and cholangiocarcinoma?

More reviews for: Metformin, Leg swelling

Comments from related studies:

  • From this study (4 months ago):

  • OVARIAN CYCTE 10*7 CM RT SIDED
    DVT IN THE INFERIOR VENACAVA

    Reply

  • From this study (5 months ago):

  • always tired and stiff, penis erection problems

    Reply

    Jack7 on Aug, 26, 2014:

    Since I started using Ritib tablets for TB I have a problem with my feet are swelling and erection problem is there any1 who has the same problem?

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.